Alert archive / North Dakota / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 220, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 18, 2002, 7:45 PM CDT for LaMoure County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2002, 7:45 PM CDT (00:45 UTC)
- Expired
- Sep 18, 2002, 8:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County LaMoure County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
194 WUUS53 KBIS 190045 SVRBIS NDC045-190145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 744 PM CDT WED SEP 18 2002 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 845 PM CDT * AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BERLIN...OR ABOUT 37 MILES SOUTH OF JAMESTOWN...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRAND RAPIDS...DICKEY...ADRIAN AT 750 PM CDT MARION AT 820 PM CDT OTHER STORMS WERE MOVING INTO LAMOURE COUNTY...SOUTHWEST OF EDGELEY. LAT...LON 4650 9903 4629 9902 4631 9806 4664 9835 TWH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:45 PM CDT, 4 hours earlier.
Area forecast discussion, Sep 18, 3:45 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 PM CDT WED SEP 18 2002 A MID LEVEL LOW PRESSURE SYSTEM IS IN THE PROCESS OF CROSSING THE STATE. WARM ADVECTION THUNDERSTORMS WILL GIVE WAY TO A COOLER WRAP AROUND RAIN PATTERN...WITH GUSTY NORTHWEST SURFACE WINDS AS THE SYSTEM MOVES PROGRESSIVELY EAST LATE THIS AFTERNOON AND TONIGHT. WITH THE PASSAGE OF THE MID LEVEL SYSTEM AND THE ARRIVAL OF A FAST ZONAL FLOW...THURSDAY WILL PRESENT MUCH DRIER WEATHER. SKIES WILL BE MOSTLY SUNNY AND TEMPERATURES NEAR NORMAL FOR MID SEPTEMBER. ON FRIDAY MORNING A SPOKE OF MID LEVEL VORTICITY WILL BE APPROACHING FROM THE NORTHWEST AS IT ORBITS A LARGE HUDSON BAY LOW. THE APPROACH OF THIS FEATURE WILL BACK THE SURFACE WINDS AND PUSH SOME WARM ADVECTION INTO THE STATE. THE PASSAGE OF THE VORTICITY DURING THE AFTERNOON WILL SHIFT THE WINDS BACK TO NORTHWEST...AND COLD ADVECTION WILL FOLLOW. THE COLD ADVECTION WILL CONTINUE FOR SEVERAL DAYS...WELL INTO NEXT WEEK AS THE HUDSON BAY LOW EXTENDS ITS INFLUENCE OVER THE FAR NORTHERN TIER OF THE UNITED STATES. .BIS...WIND ADVISORY WEST AND CENTRAL...UNTIL 9 PM CDT RSL
In the hours before
Local storm report, Sep 18, 6:53 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
653 PM CDT WED SEP 18 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0648 PM 10 N ASHLEY ND 1 INCH HAIL
09/18/02 MCINTOSH REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:01 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 59 min |
| Sep 18, 7:42 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 63 min |
| Sep 18, 7:45 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.